Alert archive / Florida / Coastal Flood Statements in 2018

Coastal Flood Statement 2, NWS Tampa Bay, FL

May 28, 2018Citrus County, Levy County, Florida

NWS Tampa Bay, FL issued this coastal flood statement at May 28, 2018, 3:39 AM EDT for Citrus County, Levy County, Florida. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
May 28, 2018, 3:39 AM EDT (07:39 UTC)
Expired
May 29, 2018, 4:00 AM EDT
In force
24 hr
Issued by
NWS Tampa Bay, FL

Counties Citrus County, FL, Levy County, FL

The radar

The Tampa radar (KTBW), 153 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 7.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2018-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 501 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2018-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
501 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
993 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted.

872 
WHUS42 KTBW 280739
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
339 AM EDT Mon May 28 2018

FLZ050-151-155-160-162-165-290800-
/O.CAN.KTBW.CF.S.0001.000000T0000Z-180529T0200Z/
/O.CON.KTBW.RP.S.0010.000000T0000Z-180530T0000Z/
Pinellas-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-
339 AM EDT Mon May 28 2018

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* RIP CURRENT TIMING...Strong and gusty southerly winds and large
  choppy wave action will create dangerous rip currents through  
  Tuesday.

* RIP CURRENT IMPACTS...Strong rip currents will be hazardous 
  for those in the surf zone along area beaches. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...
jetties and piers. For maximum safety...swim near a lifeguard.
Pay attention to flags and signs.

If you become caught in a rip current...yell for help. Remain
calm...do not exhaust yourself and stay afloat while waiting for
help. If you have to swim out of a rip current...swim parallel to
shore and back toward the beach when possible. Do not attempt to
swim directly against a rip current as you will tire quickly. 

&&

$$

FLZ148-149-280845-
/O.CAN.KTBW.CF.S.0001.000000T0000Z-180529T0200Z/
Coastal Hernando-Coastal Pasco-
339 AM EDT Mon May 28 2018

...TIDES AROUND 1 FOOT ABOVE NORMAL TODAY AND TONIGHT...


$$

FLZ139-142-290800-
/O.NEW.KTBW.CF.S.0002.180528T0739Z-180529T0800Z/
Coastal Levy-Coastal Citrus-
339 AM EDT Mon May 28 2018

...TIDES AROUND 2 FEET ABOVE NORMAL TODAY AND TONIGHT...

* COASTAL FLOODING...Tides around 2 feet above normal.

* COASTAL FLOOD TIMING...Today into tonight especially during 
  high tide cycles. 

* COASTAL FLOOD IMPACTS...Above normal tidal effects causing 
  minor problems for coastal residents. 

$$


http://www.weather.gov/tampa
1 follow-up statement
282 
WHUS42 KTBW 290751
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
351 AM EDT Tue May 29 2018

FLZ139-142-290900-
/O.EXP.KTBW.CF.S.0002.000000T0000Z-180529T0800Z/
Coastal Levy-Coastal Citrus-
351 AM EDT Tue May 29 2018

...COASTAL FLOOD RISK DIMINISHING...

Breezy onshore winds are diminishing as Subtropical Depression 
Alberto moves north through Alabama. As a result, no further 
coastal flooding issues are expected this week.

$$

FLZ050-151-155-160-162-165-300000-
/O.CON.KTBW.RP.S.0010.000000T0000Z-180530T0000Z/
Pinellas-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-
351 AM EDT Tue May 29 2018

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* RIP CURRENT TIMING...Strong and gusty southerly winds and 
  large choppy wave action will create dangerous rip currents 
  through Tuesday. 

* RIP CURRENT IMPACTS...Strong rip currents will be hazardous 
  for those in the surf zone along area beaches. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...
jetties and piers. For maximum safety...swim near a lifeguard.
Pay attention to flags and signs.

If you become caught in a rip current...yell for help. Remain
calm...do not exhaust yourself and stay afloat while waiting for
help. If you have to swim out of a rip current...swim parallel to
shore and back toward the beach when possible. Do not attempt to
swim directly against a rip current as you will tire quickly.

&&

$$


http://www.weather.gov/tampa

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this coastal flood statement went out at May 28, 2:52 AM EDT, 47 minutes earlier.

Area forecast discussion, May 28, 2:52 AM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
252 AM EDT Mon May 28 2018

...Hazardous Marine, Beach, and Coastal Conditions
Continue...

.SHORT TERM (Today-Tuesday)...
Subtropical Storm Alberto continues to spin in the N Gulf
entraining a significant amount of dry air over the local
area and into the system. The system is forecast to slowly
move northward ashore today and through Alabama into
Tuesday. This will keep fairly strong S-SW flow over the
area between Alberto and the convective complex over the FL
Straits and SE FL. Warm and humid conditions to continue
with best rain chances in NW and SE corners of the CWA
today. Enhanced instability late tonight and Tuesday to
bring better rain chances areawide.

Persistent S-SW winds over the E Gulf waters today and
Tuesday will keep tides 2-3 ft above normal values in the
Northern Nature Coast and 1-2 feet above normal values
around the Tampa Bay and Suncoast regions especially during
high tide cycles today into this afternoon. Tides will
remain slightly above normal but below statement criteria
into mid week.

The S-SW winds will continue to produce breaking waves in
the 2-4 ft range creating dangerous rip currents today and
persisting into mid week at area beaches.

.LONG TERM (Tuesday Night - Sunday)...

Tuesday night through Thursday, mid level ridging will continue to
build just east of Florida as a shortwave trough crosses the
northern plains and into the Great Lakes region and merges with the
remnants of Alberto. At the surface, the subtropical ridge of high
pressure will build into the Florida Peninsula from the Atlantic,
setting up light and generally southerly low level flow across the
area. Despite the building ridging, the southerly low level flow
will keep atmospheric moisture elevated, with precipitable water
values of around 2 inches. As a result, scattered to numerous
showers and thunderstorms will develop each day, with the highest
chances over the interior.

Friday through the weekend, the mid level shortwave will drop from
the Great Lakes into the eastern US, pushing the surface ridge
southwest across southern Florida and the Florida Straits. This will
result in a slight decrease in atmospheric moisture, with rain
chances becoming more scattered by the weekend.

Temperatures will run near to slightly below normal through the
period, with highs running in the upper 80s and lows in the low
70s.

&&

.AVIATION...
Mostly rain free conditions will persist early this morning
as the rain bands from Alberto remain offshore. Intermittent
periods of MVFR ceilings will continue through mid morning.
Thereafter, chances of rain will increase during the late
morning through evening hours, with reduced flight categories
expected in the heavier showers. Southeast winds will pick
back up after sunrise and gradually turn to more southerly.

&&

.MARINE...
Subtropical Storm Alberto continues to spin in the N Gulf with
breezy S-SW flow over the E Gulf keeping rough elevated seas
and hazardous SCA and SCEC conditions on the coastal waters
today and tonight. Activity on the coastal and off-shore waters
is not recommended. The system will slowly move northward
through the Deep South through mid week with the gradient
slowly weakening into mid-week, but moderate winds and seas
expected to remain on the coastal waters. High pressure will
build into the region late in the week with light winds and
seas finally returning to thee E Gulf waters.

&&

.FIRE WEATHER...
Southerly winds, high humidity values with showers and
thunderstorms are expected to remain over the area through
the week that should preclude any fire weather concerns.

&&

.Preliminary Point Temps/PoPs...
TPA  83  76  82  74 /  30  50  80  40
FMY  83  74  82  74 /  40  30  60  40
GIF  84  74  84  72 /  50  20  80  40
SRQ  82  77  81  74 /  30  50  80  50
BKV  86  74  83  72 /  40  30  80  40
SPG  85  76  84  74 /  40  50  80  50

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday evening for Coastal
     Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
     Manatee-Coastal Sarasota-Pinellas.

Gulf waters...Small Craft Advisory until 10 PM EDT this evening for
     Coastal waters from Bonita Beach to Englewood FL out
     20 NM-Coastal waters from Englewood to Tarpon Springs
     FL out 20 NM-Coastal waters from Tarpon Springs to
     Suwannee River FL out 20 NM-Waters from Bonita Beach
     to Englewood FL out 20 to 60 NM-Waters from Englewood
     to Tarpon Springs FL out 20 to 60 NM-Waters from
     Tarpon Springs to Suwannee River FL out 20 to 60 NM.

&&

SHORT TERM/MARINE/FIRE WEATHER...25/Davis
AVIATION/MID TERM/LONG TERM/DECISION SUPPORT...18/Fleming
Hazardous weather outlook, May 27, 4:00 AM EDT, 23 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
400 AM EDT Sun May 27 2018

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-272000-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
400 AM EDT Sun May 27 2018

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
Bands of showers with isolated thunderstorms will continue to move
north through the area today. Thunderstorms that develop will be
capable of producing strong gusty winds, locally heavy rains,
deadly lightning strikes, and isolated tornadoes.

...FLOOD IMPACT...
Widespread rain is expected today on top of already saturated
ground. The heavy rain will produce flooding of low lying and
poor drainage areas as well as the ponding of water on roadways.
Motorists should exercise caution.

...SURGE/COASTAL FLOOD IMPACT...
Breezy winds turning onshore this afternoon will cause storm surge
of around 3 feet this afternoon along the coast of Levy and
Citrus counties. Coastal residents should be alert for later
statements or warnings, and take action to protect property.

...RIP CURRENT IMPACT...
Breezy winds and high surf over the Gulf waters will continue to
produce an increased risk of rip currents along area beaches
today and tonight.

...MARINE IMPACTS...
Breezy winds will continue to increase across the Gulf waters
today and tonight as Subtropical Storm Alberto continues to move
north, with wind speeds of 25 to 40 knots and seas building to 15
feet. This will create hazardous boating conditions for small
craft operators.

...RIVER FLOOD IMPACT...
River flooding is forecast to occur on the Myakka River at Myakka
River State Park and the Alafia River at Riverview. Residents
living along rivers or faster flowing streams should remain aware
of water levels and be ready to move to higher ground should
flooding be observed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

...THUNDERSTORM IMPACT...
Numerous to widespread showers and thunderstorms are expected
each day through the middle of the week. Thunderstorms will be
capable of producing strong gusty winds, locally heavy rain, and
frequent deadly lightning strikes.

...FLOOD IMPACT...
Deep moisture over the area will allow for the possibility of
heavy rain each day through the middle of the week. The heavy
rain will produce flooding of low lying and poor drainage areas as
well as the ponding of water on roadways. Motorists should
exercise caution.

...SURGE/COASTAL FLOOD IMPACT...
Continued onshore winds will create around 3 feet of storm surge
along the Nature Coast on Monday, leading to higher than normal
high tides and coastal flooding. Coastal residents should be
alert for later statements or warnings, and take action to protect
property.

...RIP CURRENT IMPACT...
Breezy winds and high surf over the Gulf waters will continue to
produce an increased risk of rip currents along area beaches
Monday and Tuesday.

...MARINE IMPACTS...
Winds of 20 to 30 knots with seas of up to 15 feet will continue
to produced hazardous boating conditions for small craft
operators on Monday. High pressure will build back into the area
Monday night through Wednesday, allowing boating conditions to
gradually improve.

...RIVER FLOOD IMPACT...
Heavy rain through the next several days will increase the risk of
flooding on areas rivers this week. Residents living along rivers
or faster flowing streams should remain aware of water levels and
be ready to move to higher ground should flooding be observed.

.SPOTTER INFORMATION STATEMENT...

Spotters should monitor the weather and self activate if needed.

Fleming

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 3:29 PM EDTSpecial Marine WarningTBW61 min
May 28, 4:30 PM EDTSpecial Marine WarningTBW90 min
May 28, 5:55 PM EDTSpecial Marine WarningTBW65 min
May 28, 6:21 PM EDTSpecial Weather StatementTBWPinellas54 min
May 28, 6:27 PM EDTSpecial Marine WarningTBW63 min

Nearby

Coastal Flood Statements in Florida, 2018Every coastal flood statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.